Managing radiotherapy induced skin reactions – an educational toolkit for healthcare professionals
by St. James’s Institute of Oncology, Leeds Teaching Hospitals NHS Trust
An educational toolkit was developed to support healthcare professionals in assessing and managing radiotherapy-induced skin reactions. These unwanted effects can range from mild erythema to confluent moist desquamation – and may affect 85-90 per cent of patients in a moderate to severe form.
Correctly assessing and managing these skin reactions increases patient comfort, treatment compliance and offers an enhanced quality of life. The toolkit offers a knowledge base and practical guidance for all healthcare professionals, with and without specialist knowledge, in a variety of healthcare settings. It can be used as a framework to inform local guidelines, and has also been implemented in national and international centres.
It is available as a printed booklet, an e-document and a ‘web app’. There have been over 1,100 electronic downloads from the Yorkshire Cancer Network website and requests for copies from around the world.
"A well disseminated project that helped increase awareness and understanding of skin reactions to radiotherapy"